Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 192, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 12, 2001, 11:25 PM CDT for Little River County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2001, 11:25 PM CDT (04:25 UTC)
- Expired
- Oct 13, 2001, 12:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Little River County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1857 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
177 WUUS54 KSHV 130425 SVRSHV ARC081-130500- /NEW.KSHV.SV.W.0086.130425-130500/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1125 PM CDT FRI OCT 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS * UNTIL MIDNIGHT CDT * AT 1125 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOREMAN...OR ABOUT 3 MILES WEST OF FOREMAN...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER WINTHROP AT 1140 PM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS UNTIL MIDNIGHT CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 8:20 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 12, 8:20 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 820 PM CDT FRI OCT 12 2001 UPDATED FORECAST TO EXPAND FLASH FLOOD WATCH NORTHWARD TO INCLUDE THE WESTERN HALF OF AREA. IN ADDITION...DUE TO THE EXISTENCE OF THREE DISCRETE AREAS OF STRONG CONVECTION...WILL ELIMINATE THE SEPARATION OF EVENING AND LATE WORDING ON TSTM COVERAGE FOR MOST LOCATIONS. .SHV...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR ALL OF NORTHEAST TEXAS...AND AJCACENT PORTIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>153- 165>167-131000- VII
In the hours before
Local storm report, Oct 12, 9:55 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CDT FRI OCT 12 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0715 PM 8 SE COLUMBIA LA 1.75 INCH HAIL
10/12/01 CALDWELL GOLFBALL SIZE HAIL. FROM
CORPS OF ENGINEERSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 11:54 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Oct 13, 12:24 AM CDT | Severe Thunderstorm Warning | SHV | Little River | 51 min |
| Oct 13, 12:53 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.